Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Having alopecia and itching on head. Suggest treatment

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2003
Answered : 695 Questions
Question
SUFFERING FROM ALOPECIA (HAIR LOSS)+ICHING ON HEAD
SUFFERING FROM LAST 5 YEARS.
FATHER AND GRAND FATHER HAVING THIS PROBLEM (HEREDETRY).
TAKEN 1 MONTH HOMEOPATHY TREATMENT+USING MANY TYPES OF HAIR GROWTH ARYVEDIC TREATMENT.
CURRENTLY USING OIL OIL AND ARUVEDIC SHAMPOO FOR HAIR CARE.
WHEN I GET THE RESULT?
Posted Thu, 14 Nov 2013 in Skin Hair and Nails
 
 
Answered by Dr. R.G. Joshi 19 hours later
Brief Answer:
Apply antifungal shampoo.Stop ayurvedic oils.

Detailed Answer:
Hello XXXXXXX

Thanks for writing to health care magic.

Hair loss since last 5 years along with family history point towards androgenetic alopecia.

It is a pattern of hair loss ocurring due to sensitivity of hair follicles to male hormones.

Itching on hairs can be due to dandruff or at times allergy to ayurvedic oils.

It will be really difficult for me to predict the results of ayurvedic and homeopathic medications.Only your treating doctor can tell you about this.

However in my opinoin I will advise you to take treatment under the guidance of a dermatologist.

Antifungal shampoo like ketoconazole shampoo used twice weekly will help in reducing dandruff and itching.

You can also apply a mild steroid lotion like triben b along with tablet cetrizine at night.

I will also advise you to stop applying ayurvedic lotion and shampoo.

Try these measures for 4 to 5 days and continue to use ketoconazole shampoo for a month .

If hair loss still persists then it will be better to consult a dermatologist .

I hope this will help you.In case of any concerns I will be happy to help you.

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor